Alert archive / Alabama / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 4, 2017, 5:08 AM CDT for DeKalb County, Jackson County, Madison County, Alabama. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2017, 5:08 AM CDT (10:08 UTC)
- Expired
- Jul 4, 2017, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, AL, Jackson County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 34 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:00 AM CDT | FLASH FLOOD | 7 W Skyline, AL | APPROXIMATELY 12 INCHES OF WATER ON HIGHWAY 65 AROUND MILE MARKER 11 REPORTED BY A LOCAL RESIDENT. |
| Jul 4, 7:00 AM CDT | HEAVY RAIN 3.12 | 4 Nw Scottsboro, AL | REPORTED AT WWIC-RADIO. |
| Jul 4, 7:14 AM CDT | HEAVY RAIN 4.05 | 7 W Skyline, AL | 4.05 OF RAIN IN THE LAST 24 HOURS. LOCALIZED FLASH FLOODING OF CREEK REPORTED BY COOP OBSERVER. |
| Jul 4, 8:48 AM CDT | FLASH FLOOD | 6 Nnw Owens Crossroads, AL | CALWELL RD CLOSED IN OWENS CROSSROADS DUE TO FLASH FLOODING. CREEK OVERFLOWED ITS BANK ONTO ROADWAY. |
| Jul 4, 8:48 AM CDT | FLASH FLOOD | 7 Nnw Owens Crossroads, AL | CALWELL RD CLOSED IN OWENS CROSSROADS DUE TO FLASH FLOODING. CREEK OVERFLOWED ITS BANK ONTO ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
553
WGUS54 KHUN 041008
FFWHUN
ALC049-071-089-041300-
/O.NEW.KHUN.FF.W.0007.170704T1008Z-170704T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Huntsville AL
508 AM CDT TUE JUL 4 2017
The National Weather Service in Huntsville Alabama has issued a
* Flash Flood Warning for...
Jackson County in northeastern Alabama...
Eastern Madison County in north central Alabama...
Northeastern DeKalb County in northeastern Alabama...
* Until 800 AM CDT
* At 506 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms that have produced 2 to 3 inches of rain across
southeast Madison and western and central Jackson Counties.
Thunderstorms and showers will continue to train over the same
area producing additional heavy rain. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Southern Huntsville, Scottsboro, Bridgeport, Henagar, Stevenson,
Owens Cross Roads, Hollywood, Skyline, Gurley and Woodville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3459 8615 3460 8616 3460 8630 3458 8630
3457 8633 3456 8631 3456 8634 3452 8654
3454 8655 3473 8657 3479 8641 3499 8639
3498 8560 3468 8555
$$4 follow-up statements
919
WGUS74 KHUN 041125
FFSHUN
Flash Flood Statement
National Weather Service Huntsville AL
625 AM CDT TUE JUL 4 2017
ALC049-071-089-041300-
/O.CON.KHUN.FF.W.0007.000000T0000Z-170704T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson AL-Madison AL-DeKalb AL-
625 AM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
JACKSON...EASTERN MADISON AND NORTHEASTERN DEKALB COUNTIES...
At 623 AM CDT, Doppler radar detected another area of heavy showers
and thunderstorms from Hazel Green south through Huntsville, moving
east at 35 mph. This rain will move into the warned area during the
next hour producing additional rain of one half to one inch.
Some locations that will experience flooding include... Southern
Huntsville, Scottsboro, Bridgeport, Henagar, Stevenson, Owens Cross
Roads, Hollywood, Skyline, Gurley and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3459 8615 3460 8616 3460 8630 3458 8630
3457 8633 3456 8631 3456 8634 3452 8654
3454 8655 3473 8657 3479 8641 3499 8639
3498 8560 3468 8555
$$272
WGUS54 KHUN 041253
FFWHUN
ALC049-071-089-041400-
/O.EXT.KHUN.FF.W.0007.000000T0000Z-170704T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Huntsville AL
753 AM CDT TUE JUL 4 2017
The National Weather Service in Huntsville Alabama has extended the
* Flash Flood Warning for...
Jackson County in northeastern Alabama...
Eastern Madison County in north central Alabama...
Northeastern DeKalb County in northeastern Alabama...
* Until 900 AM CDT
* At 750 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen over the last three to four hours, with 18
hour totals in the three to six inch range. These very moist soil
conditions and the heavy rainfall rates have created runoff
issues. Localized flash flooding is already occurring.
* Some locations that will experience flooding include...
Southern Huntsville, Scottsboro, Bridgeport, Henagar, Stevenson,
Owens Cross Roads, Hollywood, Skyline, Gurley and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3459 8615 3460 8616 3460 8630 3458 8630
3457 8633 3456 8631 3456 8634 3452 8654
3454 8655 3473 8657 3479 8641 3499 8639
3498 8560 3468 8555
$$
AMP183
WGUS74 KHUN 041332
FFSHUN
Flash Flood Statement
National Weather Service Huntsville AL
832 AM CDT TUE JUL 4 2017
ALC089-041339-
/O.CAN.KHUN.FF.W.0007.000000T0000Z-170704T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AL-
832 AM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING FOR EASTERN MADISON COUNTY IS CANCELLED...
Heavy rainfall has come to an end and widespread flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures that may be in effect.
LAT...LON 3459 8615 3460 8616 3460 8632 3463 8636
3473 8636 3476 8634 3481 8635 3483 8633
3487 8635 3491 8631 3493 8632 3495 8629
3492 8627 3493 8626 3498 8631 3499 8631
3498 8560 3468 8555
$$
ALC049-071-041400-
/O.CON.KHUN.FF.W.0007.000000T0000Z-170704T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson AL-DeKalb AL-
832 AM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
JACKSON AND NORTHEASTERN DEKALB COUNTIES...
At 829 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Two to three inches of rain have
already fallen over the last three to four hours, with 18 hour
totals in the three to six inch range. These very moist soil
conditions and the heavy rainfall rates have created runoff issues.
Localized flash flooding is already occurring.
Some locations that will experience flooding include...
Scottsboro, Bridgeport, Henagar, Stevenson, Hollywood, Skyline,
Gurley, Woodville, Ider and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3459 8615 3460 8616 3460 8632 3463 8636
3473 8636 3476 8634 3481 8635 3483 8633
3487 8635 3491 8631 3493 8632 3495 8629
3492 8627 3493 8626 3498 8631 3499 8631
3498 8560 3468 8555
$$
AMP557
WGUS74 KHUN 041355
FFSHUN
Flash Flood Statement
National Weather Service Huntsville AL
855 AM CDT TUE JUL 4 2017
ALC049-071-041404-
/O.EXP.KHUN.FF.W.0007.000000T0000Z-170704T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson AL-DeKalb AL-
855 AM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING FOR JACKSON AND NORTHEASTERN DEKALB
COUNTIES WILL EXPIRE AT 900 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
serious threat. Please continue to heed any remaining road closures
that may be in effect.
LAT...LON 3459 8615 3460 8616 3460 8632 3463 8636
3473 8636 3476 8634 3481 8635 3483 8633
3487 8635 3491 8631 3493 8632 3495 8629
3492 8627 3493 8626 3498 8631 3499 8631
3498 8560 3468 8555
$$
KTWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:11 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 4, 3:11 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 311 AM CDT Tue Jul 4 2017 .NEAR TERM...(Today and Tonight) Issued at 310 AM CDT Tue Jul 4 2017 A convectively enhanced MCV is currently moving across central TN within a mean zonal flow aloft. With this lifting mechanism and enough instability for deep convective updrafts, showers and thunderstorms continue to pivot around the southern flank of the MCV over northern Alabama. Rainfall rates have been quite impressive with some areas receiving around 1-2 inches with the passing showers and storms. Flash flooding may also occur due to training of storms over the forecast. In addition, some fog formation is possible in between any of these storms and over NW AL where cloud cover has receded somewhat. Because of this, have added patchy dense fog to the forecast in addition to the prevailing thunderstorms through 12Z this morning. As the MCV remains on its east/northeast path, there may be a ribbon of scattered storms that develop on its southern flank later on Tuesday morning and afternoon. Not as confident in the development this afternoon given any mesoscale details that may/may not be resolved by the models and have only included chance POPs/WX for now. Some strong storms are possible given the unstable environment especially with daytime heating. Any storms that do develop with a threat for gusty winds up to 40 MPH and heavy rainfall. Flash flooding may also be possible through this morning given the already saturated soils from all of the rain that has occurred over the last several days. There may actually be a break in the convective activity sometime between 21Z- 06Z if the latest hi res model output verifies. Have incorporated a lower POP for this time period, but keep in mind that there could still be isolated storms through this evening with any outdoor activities that are planned. .SHORT TERM...(Wednesday through Thursday night) Issued at 310 AM CDT Tue Jul 4 2017 An additional shortwave trough currently causing widespread convection over the Southern Plains will gradually move east. Convective initiation and sustenance of deep convective updrafts will continue eastward just ahead of this trough. The primary hi-res and med range models depict a slow motion towards the MS River Valley by early Wednesday morning as the surface low tracks across MO/AR border. Then, with antecedent unstable environment with MLCAPEs around 800-1500 J/kg, PWATs around 1.8 inches, and 'dry' low-levels (inverted V signature) noted on forecast soundings, there could be a threat for microbursts along with heavy rainfall. The 'dry' low- levels are likely the result of breaks/receding of the cloud cover. A trailing frontal boundary will likely stall over the TN Valley in the wake of this shortwave trough de-amplifying and moving towards the OH River valley. As it slowly approaches additional storms look possible on Wednesday night, but will likely be of the pulse-like, slow-moving variety. The trailing frontal boundary will likely cause widespread showers and thunderstorms on Thursday and have raised POPs to show this potential especially during peak daytime heating. Once again, flash flooding and possibly river flooding are threats if this rainfall materializes with the saturated soils. Did incorporate a gradient in the POPs for Thursday night as the front sags south. Temperatures during this timeframe will be challenging with spatial coverage of storms. So, have kept a blend of near normal daytime highs on Wednesday and below normal (in the 80s) for Thursday given expected higher potential for storms. .LONG TERM...(Friday through Monday) Issued at 310 AM CDT Tue Jul 4 2017 The medium range forecast still looks about on track from this time yesterday. The cold front and positively tilted 5h trough should be southeast of the area Friday, but quickly followed up by a stronger cold front on Saturday. This should bring a decent round of showers and a few strong thunderstorms. CAPE values just ahead of the front should run from 2-3k J/kg with 6km bulk shears of 20-30kt. Surface high pressure will build into the upper OH valley on Sunday allowing for one day of dew points falling into the 50s to lower 60s. However, both the GFS and ECMWF are retreating this high quicker this model run allowing low level moisture to return back northward sooner. We should see dew points back into the 70s by late Monday into Tuesday, along with low chances of ordinary showers and thunderstorms. High temperatures will remain slightly below normal with highs in the middle to upper 80s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1100 PM CDT Mon Jul 3 2017 Clusters of shra/tsra continue to affect parts of NW AL leading into N cntrl AL, although much of the activity may now be just E of the KMSL terminal. This activity should continue to advance ewd into the overnight hrs, as an upper disturbance moves across the region, and may impact the KHSV airport thru 08Z. Much of this activity does look to taper off from the W going into the early morning hrs, although lower cigs around 2-3K ft may be in place over much of the area. There could be some fog formation in between low cloud development and may amend TAFs to include if it materializes between 10Z-14Z. Overall conds should improve heading into the late morning period, as cigs lift above VFR criteria and sfc winds turn toward the W near 10-12KT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...SL.77 SHORT TERM...SL.77 LONG TERM...17 AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 4, 4:02 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 402 AM CDT Tue Jul 4 2017 ALZ001>010-016-TNZ076-096-097-042100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 402 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Clusters of heavy showers and thunderstorms will continue this morning. By afternoon, the activity should be scattered. A few strong thunderstorms will be capable of wind gusts over 40 mph. Locally heavy rainfall may also result in ponding of water on roadways and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... On Thursday, a cold front may bring a few strong thunderstorms with locally heavy rainfall and the potential for flash flooding. A stronger cold front will arrive Saturday bringing another round of strong thunderstorms with locally heavy rainfall. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 3, 11:38 PM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1138 PM CDT MON JUL 3 2017
ALZ016-040515-
Cullman AL-
1138 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL 1215
AM CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 9 miles southeast of Arley, moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Cullman, Hanceville, Good Hope, Dodge City, Smith Dam, Baldwin,
Vinemont, Colony, Phelan and Wilburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3389 8708 3390 8710 3391 8708 3394 8711
3396 8711 3397 8714 3399 8715 3399 8711
3409 8711 3425 8686 3404 8670 3388 8704
TIME...MOT...LOC 0438Z 237DEG 31KT 3399 8708
70/DDSpecial weather statement, Jul 4, 12:03 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1203 AM CDT TUE JUL 4 2017
ALZ006>008-016-040545-
Marshall AL-Madison AL-Morgan AL-Cullman AL-
1203 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHEASTERN MADISON...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES UNTIL 1245 AM CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cullman, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cullman, Guntersville, Arab, Hanceville, Owens Cross Roads, Holly
Pond, Morgan City, Vinemont, Baileyton and Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3425 8692 3463 8638 3436 8616 3421 8641
3426 8644 3425 8652 3419 8655 3418 8655
3412 8660 3412 8663 3409 8666 3408 8669
3409 8669 3408 8670 3405 8668 3406 8670
3404 8670 3402 8673
TIME...MOT...LOC 0503Z 237DEG 37KT 3418 8686Special weather statement, Jul 4, 2:17 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
217 AM CDT TUE JUL 4 2017
ALZ005-006-040745-
Madison AL-Limestone AL-
217 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON AND SOUTHEASTERN
LIMESTONE COUNTIES UNTIL 245 AM CDT...
At 217 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of the Huntsville International Airport, moving northeast
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Huntsville, Madison, Athens, Moores Mill, Redstone Arsenal,
Meridianville, Hazel Green, Gurley, Triana and Marshall Space Flight
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3466 8637 3457 8688 3458 8689 3478 8694
3493 8649
TIME...MOT...LOC 0717Z 245DEG 31KT 3466 8682Special weather statement, Jul 4, 3:41 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
341 AM CDT TUE JUL 4 2017
ALZ006-008>010-TNZ097-040945-
Marshall AL-Madison AL-De Kalb AL-Jackson AL-Franklin TN-
341 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTH CENTRAL
MARSHALL...SOUTHEASTERN MADISON...NORTHEASTERN DEKALB AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 445 AM CDT...
At 340 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered over Gurley, or 11 miles east of Huntsville,
moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Scottsboro, Bridgeport, Stevenson, Owens Cross Roads, Hollywood,
Grant, Skyline, Gurley, Woodville and Ider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3447 8647 3483 8646 3507 8586 3499 8586
3498 8561 3473 8556
TIME...MOT...LOC 0840Z 244DEG 40KT 3471 8639Special weather statement, Jul 4, 4:21 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Huntsville AL
421 AM CDT TUE JUL 4 2017
ALZ006>010-TNZ096-097-041015-
Marshall AL-Madison AL-Morgan AL-De Kalb AL-Jackson AL-Franklin TN-
Lincoln TN-
421 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHERN MARSHALL...
MADISON...NORTHEASTERN DEKALB...EAST CENTRAL MORGAN...SOUTHEASTERN
LINCOLN AND SOUTHERN FRANKLIN COUNTIES UNTIL 515 AM CDT...
At 419 AM CDT, Doppler radar was tracking a cluster of heavy
thunderstorms centered over southeastern Huntsville, moving east at
45 mph.
Brief wind gusts of 30 mph will be possible along with heavy
rainfall and reduced visibility.
Locations impacted include...
Huntsville, Madison, Scottsboro, Winchester, Bridgeport, Moores Mill,
Meridianville, Redstone Arsenal, Hazel Green and Henagar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3441 8677 3476 8676 3508 8650 3523 8588
3522 8586 3499 8586 3498 8561 3464 8554
TIME...MOT...LOC 0919Z 257DEG 40KT 3465 8654Special weather statement, Jul 4, 4:51 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
451 AM CDT TUE JUL 4 2017
ALZ001>005-041045-
Lawrence AL-Lauderdale AL-Franklin AL-Limestone AL-Colbert AL-
451 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE...
LIMESTONE...COLBERT...NORTHERN FRANKLIN AND NORTHERN LAWRENCE
COUNTIES UNTIL 545 AM CDT...
At 449 AM CDT, Doppler radar was tracking a band of heavy
thunderstorms along a band from 8 miles north of Belgreen to near
Athens. These cells are moving east northeast at 40 mph.
Rainfall of one to two inches per hour will occur along this band of
showers and thunderstorms leading to ponding of water and minor
street flooding.
Locations impacted include...
Florence, Athens, Muscle Shoals, Russellville, Sheffield, Tuscumbia,
Red Bay, Rogersville, Ardmore and Killen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3466 8812 3500 8716 3499 8685 3471 8687
3466 8707 3468 8710 3465 8711 3438 8816
TIME...MOT...LOC 0949Z 257DEG 37KT 3460 8792The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:42 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 33 min |
| Jul 3, 8:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 27 min |
| Jul 3, 8:30 PM CDT | Special Weather Statement | HUN | Cullman | 30 min |
| Jul 3, 8:42 PM CDT | Special Weather Statement | HUN | Colbert | 33 min |
| Jul 3, 11:38 PM CDT | Special Weather Statement | HUN | Cullman | 37 min |
| Jul 4, 12:03 AM CDT | Special Weather Statement | HUN | Marshall | 42 min |
| Jul 4, 2:17 AM CDT | Special Weather Statement | HUN | Madison | 28 min |
| Jul 4, 3:41 AM CDT | Special Weather Statement | HUN | Jackson | 64 min |
| Jul 4, 4:21 AM CDT | Special Weather Statement | HUN | Jackson, Madison | 54 min |
| Jul 4, 4:33 AM CDT | Flash Flood Warning | HUN | Madison | 3 hr |
| Jul 4, 4:51 AM CDT | Special Weather Statement | HUN | Colbert, Limestone | 54 min |
| Jul 4, 5:48 AM CDT | Special Weather Statement | HUN | Limestone | 57 min |
| Jul 4, 2:28 PM CDT | Special Weather Statement | HUN | Cullman | 32 min |
| Jul 4, 5:12 PM CDT | Special Weather Statement | HUN | Lawrence | 33 min |
| Jul 4, 5:39 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
Nearby
Flash Flood Warnings in Alabama, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.